Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Shellability in reductive monoids


Author: Mohan S. Putcha
Journal: Trans. Amer. Math. Soc. 354 (2002), 413-426
MSC (2000): Primary 20G99, 20M99, 06A07
Published electronically: August 30, 2001
MathSciNet review: 1859281
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to extend to monoids the work of Björner, Wachs and Proctor on the shellability of the Bruhat-Chevalley order on Weyl groups. Let $M$ be a reductive monoid with unit group $G$, Borel subgroup $B$ and Weyl group $W$. We study the partially ordered set of $B\times B$-orbits (with respect to Zariski closure inclusion) within a $G\times G$-orbit of $M$. This is the same as studying a $W\times W$-orbit in the Renner monoid $R$. Such an orbit is the retract of a `universal orbit', which is shown to be lexicograhically shellable in the sense of Björner and Wachs.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20G99, 20M99, 06A07

Retrieve articles in all journals with MSC (2000): 20G99, 20M99, 06A07


Additional Information

Mohan S. Putcha
Affiliation: Department of Mathematics, North Carolina State University, Raleigh, North Carolina 27695-8205
Email: putcha@math.ncsu.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02806-9
PII: S 0002-9947(01)02806-9
Received by editor(s): November 24, 1999
Received by editor(s) in revised form: November 6, 2000
Published electronically: August 30, 2001
Article copyright: © Copyright 2001 American Mathematical Society